Hail, Gage
- When
- May 11, 7:30 PM CST
- Where
- Gage County, 4 mi N of Odell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.100, -96.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 11, 2:00 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT WED MAY 11 2005 .DISCUSSION... FORECAST CONCERNS CONTINUE TO BE SEVERE WX POTENTIAL AND HEAVY RAINFALL THROUGH THURSDAY. TEMPERATURES THROUGHOUT THE PERIOD ALSO CHALLENGING. LATEST SUBJECTIVE SFC ANALYSIS CONTINUES TO BE QUITE COMPLICATED WITH MAIN WARM FRONT EXTENDING ACROSS FAR NRN KS WITH OUTFLOW BOUNDARY EXTENDING INTO NWRN MO. ANOTHER BOUNDARY IS SITTING ACROSS FAR SRN NEB AND STORMS ARE FIRING ALONG THIS BOUNDARY ACROSS SOUTH CENTRAL NEB NOW. STORMS CONTINUE TO FIRE ACROSS WARM FRONT IN NERN KS AND ALONG OUTFLOW ACROSS NWRN MO. THIS ONGOING CONVECTION HAS KEPT MID 60S SFC DEWPOINTS FROM REACHING OUR FORECAST AREA THIS AFTERNOON...THUS LIMITING OUR INSTABILITY AND KEEPING STRONG CONVECTION TO OUR SOUTH. AS WAS EXPECTED...WE HAVE SEEN A LULL IN ACTIVITY ACROSS MUCH OF THE CWA EARLY THIS AFTERNOON AS A WEAK DRY SLOT HAS WORKED INTO THE AREA AS WAS SUGGESTED BY THE 12Z NAM. A FEW JUNKY STORMS CONTINUE TO PUSH EAST ACROSS SWRN IA...BUT MUCH OF THE FORECAST AREA REMAINS DRY EARLY THIS AFTERNOON. SFC LOW PRES CENTER OVER ERN CO WL SLIDE INTO ERN KS OVERNIGHT WITH INVERTED TROF MOVING THROUGH CNTRL NEB JUST AS LLJ INCREASES. EXPECT AN INCREASE IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND INTO THE OVERNIGHT AS THIS SYSTEM SLOWLY MOVES EAST. WITH STRONG THETA-E ADVECTION TONIGHT...WL HANG ON TO FLOOD WATCH FOR ONLY SWRN IA COUNTIES AND ALSO A FEW IN EXTREME NERN NEB. THE WATCH AREA COVERS THOSE COUNTIES THAT HAD SIGNIFICANT RAINS LAST NIGHT AND THUS ONE HOUR FLASH FLOOD GUIDANCE IS NEAR OR LESS THAN 1 INCH. STILL FEEL THAT HEAVY RAIN IS POSSIBLE ACROSS MUCH OF FORECAST AREA...HOWEVER THOSE AREAS THAT DID NOT RECEIVE RAINFALL LAST NIGHT SHOULD BE ABLE TO HANDLE AN INCH OR SO OVERNIGHT WITHOUT MUCH FLOODING CONCERN. SHOULD SEE QUITE A GRADIENT IN TEMPS TOMORROW...SIMILAR TO TODAYS...AS THE SFC BOUNDARY WORKS ITS WAY SEWD. PCPN SHOULD FOCUS ALONG THIS INTO LATE THURSDAY NIGHT AND WL END PCPN FROM NW TO SE BY EARLY FRIDAY. SFC HIGH PRESSURE MOVES DOWN FOR THE WEEKEND AND WL SEE DRY CONDITIONS WITH TEMPS MAINLY IN THE 60S. OVERNIGHT LOWS SHOULD DIP INTO THE LOWER 40S WITH LIGHT WINDS AND CLEAR SKIES TO HELP RADIATE OUT. SFC HIGH PUSHES EAST LATE SUNDAY SETTING US UP FOR RETURN FLOW AND A SLIGHT WARM UP FOR THE EARLY PART OF THE WEEK. NEXT FRONT MOVES THROUGH THE AREA LATE MONDAY INTO TUESDAY AND WL GO WITH NEXT CHANCE OF THUNDERSTORMS ALONG THIS BOUNDARY THROUGH TUESDAY. OTHERWISE...ZONAL FLOW SETS UP BY MID WEEK AND WL GO WITH A DRY FORECAST FOR DAY 7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THURSTON...WAYNE...CUMING...BURT AND WASHINGTON COUNTIES THRU 9AM THU. IA...FLOOD WATCH ALL OAX IA COUNTIES THRU 9AM THU. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 731 PM CDT WED MAY 11 2005 NEZ030-031-042-043-050-065-078-088-089-121100- BOONE-BUTLER-COLFAX-GAGE-JEFFERSON-MADISON-PLATTE-SALINE-SEWARD- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ...SEVERE THUNDERSTORM WATCH #252 IN EFFECT UNTIL MIDNIGHT... OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS EVENING. IAZ043-055-056-069-079-080-090-091-NEZ015-018-033-034-045-121100- BURT-CUMING-FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA- PAGE IA-POTTAWATTAMIE IA-SHELBY IA-THURSTON-WASHINGTON-WAYNE- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY A FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM THURSDAY. OCCASIONAL THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE ACCOMPANIED BY SMALL HAIL AND HEAVY RAINFALL...PARTICULARLY THIS EVENING THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT. LOCALLY HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREAT. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY. NEZ011-012-016-017-032-044-051>053-066>068-121100- ANTELOPE-CASS-CEDAR-DODGE-DOUGLAS-KNOX-LANCASTER-OTOE-PIERCE-SARPY- SAUNDERS-STANTON- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY OCCASIONAL STRONG THUNDERSTORMS ARE ANTICIPATED THIS EVENING GENERALLY NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE ACCOMPANIED BY SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL STORMS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS BEGIN TO REACH SEVERE CRITERIA. NEZ090>093-121100- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ...SEVERE THUNDERSTORM WATCH #254 IN EFFECT UNTIL 2 AM THURSDAY... OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS BEGIN TO REACH SEVERE CRITERIA. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
709 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SE ODELL 40.02N 96.76W
05/11/2005 0.88 INCH GAGE NE LAW ENFORCEMENT
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
757 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL STEELE CITY 40.04N 97.02W
05/11/2005 0.75 INCH JEFFERSON NE TRAINED SPOTTER
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL ENDICOTT 40.08N 97.10W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
0800 PM HAIL FAIRBURY 40.14N 97.18W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
MINOR URBAN FLOODING ALSO.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
817 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 W DILLER 40.11N 96.96W
05/11/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
824 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 5 SE JANSEN 40.13N 97.02W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
826 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 10 N FAIRBURY 40.29N 97.18W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
SKThe Topeka radar (KTWX), 132 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449488.